MAUDE Adverse Event Report: ZIMMER GMBH BIOLOX DELTA, CERAMIC FEMORAL HEAD, XL 40/+7, TAPER 12/14

ZIMMER GMBH BIOLOX DELTA, CERAMIC FEMORAL HEAD, XL 40/+7, TAPER 12/14
Model Number N/A
Medical Device Problem Code Device Dislodged or Dislocated (2923)
Health Effect - Clinical Code No Information (3190)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Concomitant medical products: zimmer biomet osseoti acetabular shell, size 64 outer diameter, catalog no#:unknown, lot#:unknown.Zimmer biomet acetabular liner for an osseoti cup, highly cross-linked polyethylene with an outer diameter 40, standard, catalog no#:unknown, lot#:unknown.Acetabular screws, 2, catalog no#:unknown, lot#:unknown.Therapy date : (b)(6) 2018.The manufacturer did not receive x-rays for review.The manufacturer did not receive the device for investigation.As no lot number was provided, the device history records could not be reviewed.A cause for this specific event cannot be ascertained from the information provided.As soon as supplemental information becomes available an updated report will be submitted.(b)(4).
 
Event or Problem Description
Patient was implanted on the right side and underwent a revision surgery due to scar tissue and repeated instability after dislocation.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay updated and additional information.Review of received data: the patient presented the clinic with adverse local tissue reaction with a cobalt level of 18 and chromium of 13 that had been trending up.Post 1st revision surgery the patient twice underwent closed reduction for dislocation.Second closed reduction proved challenging with significant effort required to reduce the hip.With this history patient increased the risk for repeat instability.Hence the patient was revised post two closed reduction.Devices analysis: no product was returned to zimmer biomet for in-depth analysis.Review of product documentation: this device is intended for treatment.Product compatibility couldn't be performed since only one item number is available.Dhr review: dhr review couldn't be performed since lot# is unavailable.Conclusion summary: it was reported that the product was implanted on (b)(6) 2018 and revised on (b)(6) 2018 due to scar tissue, repeated instability after dislocation.Patient was treated twice with closed reduction previously.In vivo time of the device 75 days.First revision for durom cup is captured under (b)(4).Left side durom cup case is captured under (b)(4).The investigation results did not identify a non-conformance or a complaint out of box (coob).However, based on the available information, we were not able to identify an exact root cause for this issue.The need for corrective measures is not indicated and zimmer gmbh considers this case as closed.Zimmer biomet¿s reference number of this file is (b)(4).
 
Event or Problem Description
No change to previously reported event.

Brand Name
BIOLOX DELTA, CERAMIC FEMORAL HEAD, XL 40/+7, TAPER 12/14
Common Device Name
BIOLOX DELTA, CERAMIC FEMORAL HEAD
Manufacturer (Section D)
ZIMMER GMBH
sulzer allee 8
sulzer industrie park
winterthur 8404
SZ  8404
MDR Report Key9102446
Report Number0009613350-2019-00570
Device Sequence Number1971994
Product Code LZO
UDI-Device Identifier00889024430426
UDI-Public00889024430426
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K071535
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2018
Reporter Type Manufacturer
Report Source consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 03/12/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Model NumberN/A
Device Catalogue Number00-8775-040-04
Device Lot NumberUNKNOWN
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 08/30/2019
Supplement Date Received by Manufacturer03/06/2020
Initial Report FDA Received Date09/23/2019
Supplement Report FDA Received Date03/12/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;